Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 299, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 18, 2003, 8:18 PM CDT for Ouachita Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2003, 8:18 PM CDT (01:18 UTC)
- Expired
- Jul 18, 2003, 9:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 156 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2076 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 190118 SVRSHV LAC073-190215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 816 PM CDT FRI JUL 18 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OUACHITA PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 915 PM CDT * AT 816 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH MONROE...MOVING SOUTH SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONROE...3 MILES SOUTHEAST OF WEST MONROE AT 820 PM CDT 4 MILES NORTHWEST OF RICHWOOD AT 825 PM CDT BROWNSVILLE-BAWCOMVILLE AT 830 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO THE SIZE OF PENNIES AND AND STRONG DAMAGING WINDS TO 60 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... OUACHITA PARISH IN NORTH CENTRAL LOUISIANA UNTIL 915 PM CDT. LAT...LON 3234 9233 3229 9206 3264 9191 3259 9225 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:00 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jul 18, 3:00 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT FRI JUL 18 2003 ISOLATED CONVECTION ONGOING ACROSS THE AREA...SHOULD DISSIPATE AROUND SUNSET...WITH LOSS OF DAYTIME HEATING. HOWEVER...A SHORTWAVE MOVING IN THE NORTHERLY FLOW...BETWEEN AN UPPER RIDGE IN THE ROCKIES AND A TROUGH IN THE NORTHEAST...COULD AFFECT THE AREA LATER TONIGHT. A MCS COULD DEVELOP WITH THIS SHORTWAVE TONIGHT ACROSS SOUTHERN MO/NORTHERN AR AND HEAD SOUTH/SOUTHEASTWARD INTO THE FORECAST AREA. WITH THIS FLOW...THE BEST CHANCE OF THUNDERSTORMS WOULD BE ACROSS THE EXTREME EASTERN SECTIONS OF THE FORECAST AREA. WENT CHANCE POPS ACROSS THE EAST TONIGHT/SATURDAY FOR THIS SHORTWAVE...TAPERING TO SLIGHT ACROSS THE WEST. WITH PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2 INCHES...EXPECT SOME HEAVY RAINFALL WITH THE STORMS. WITH MORE CLOUD COVER AND SOME PRECIPITATION ON SATURDAY...EXPECT TEMPERATURES TO BE A TAD COOLER ACROSS THE EAST. AT THE SAME TIME THE 850 MB THERMAL RIDGE BEGINS TO SINK SOUTHWARD INTO THE NORTHWEST PART OF THE FORECAST AREA...AND THE 1000-850 MB THICKNESS ALSO INCREASE ACROSS THE NORTHWEST. HIGH TEMPERATURES WILL BE ABOUT THE SAME ACROSS THE NORTHWEST SECTIONS OF THE AREA SATURDAY...OR A COUPLE OF DEGREES COOLER...AS CLOUD COVER AND MAYBE ISOLATED CONVECTION SHOULD OFFSET ANY WARMING AT 850 MB. ALTHOUGH...HEAT INDICES COULD BE NEAR 105...ROUGHLY I30 AND NORTHWEST WITH 100 TO 105 CENTRAL SECTIONS. THE AREA WILL BE IN NORTHWEST FLOW SUNDAY AND MONDAY...AS THE LONGWAVE PATTERN CHANGES. WILL GO MAINLY WITH SLIGHT POPS SUNDAY AND MONDAY...BUT POPS MIGHT NEED TO BE ADJUSTED UPWARD IN FUTURE FORECASTS...AS IT BECOMES CLEAR WHERE OUTFLOW BOUNDARIES/A WEAK FRONT...AS WELL AS UPPER LEVEL DISTURBANCES WILL BE LOCATED. BY TUESDAY...THE UPPER RIDGE OF HIGH PRESSURE WILL HAVE RETROGRADED WESTWARD INTO THE DESERT SOUTHWEST...AS A TROUGH BEGINS TO DIG INTO THE EASTERN HALF OF THE COUNTRY. THIS AMPLITUDE COULD PUSH A WEAK COLD FRONT THROUGH THE REGION ON TUESDAY. FOR THE FRONT...WILL HAVE LOW CHANCE POPS ON TUESDAY. AFTERNOON TEMPERATURES BY MID WEEK WILL BE SEASONAL TO PERHAPS A FEW DEGREES BELOW SEASONAL LEVELS. WILL KEEP THINGS DRY THURSDAY AND FRIDAY TIME FRAME FOR NOW...BUT SOUTHERLY FLOW COULD RESULT IN SOME ISOLATED ACTIVITY ACROSS SOUTHERN SECTIONS OF THE AREA. 22 .PRELIMS... SHV 75 95 75 95 / 20 30 20 20 MLU 74 91 74 94 / 40 40 30 30 TXK 77 97 77 96 / 20 30 20 20 TYR 75 97 75 96 / 10 20 20 20 LFK 74 95 74 95 / 20 20 20 20 .SHV...NONE.
Hazardous weather outlook, Jul 18, 12:00 PM CDT, 8 hours 18 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THIS AFTERNOON...MAINLY ACROSS THE EAST TEXAS LAKES REGION AND NORTH CENTRAL LOUISIANA. VERY HEAVY RAINFALL AND GUSTY WINDS ARE POSSIBLE WITH THESE STORMS. AN UPPER LEVEL DISTURBANCE...ACROSS THE MID MISSISSIPPI VALLEY AROUND MIDDAY...WILL CONTINUE SLIDING SOUTHWARD AND COULD PUSH A COMPLEX OF STORMS INTO THE FOUR STATE REGION...ESPECIALLY ACROSS SOUTH ARKANSAS AND NORTH CENTRAL LOUISIANA THIS EVENING INTO THE OVERNIGHT HOURS. THESE STORMS COULD BE STRONG...WITH A FEW BEING SEVERE...WITH THE PRIMARY HAZARDS BEING DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... UPPER LEVEL DISTURBANCES ROTATING AROUND AN UPPER RIDGE OF HIGH PRESSURE SATURDAY AND SUNDAY...WILL CONTINUE TO GIVE THE AREA...A CHANCE OF SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD BE STRONG TO PERHAPS SEVERE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Jul 18, 4:20 PM CDT, 3 hours 58 minutes before
ARZ050-051-059-070-LAZ001>003-010-011-017-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-190300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 420 PM CDT FRI JUL 18 2003 ...HEAT INDEX VALUES 100 TO 105 DEGREES SATURDAY AFTERNOON... TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 90S SATURDAY ACROSS EAST TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA... PORTIONS OF SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA. THESE TEMPERATURES WHEN COMBINED WITH THE HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 100 TO 105 DEGREES SATURDAY AFTERNOON. THE EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON ALCOHOLIC BEVERAGES...AND WEARING LIGHT COLORED...LOOSE FITTING CLOTHING. IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES. THE HEAT AND HUMIDITY WILL PERSIST THROUGH MONDAY...BEFORE A WEAK COLD FRONT ENTERS THE REGION ON TUESDAY. SEVERAL DISTURBANCES ROTATING AROUND THE UPPER RIDGE OF HIGH PRESSURE...WILL RESULT IN SOME RELIEF WITH CLOUD COVER AND A CHANCE OF SHOWERS AND THUNDERSTORMS. HOWEVER...DESPITE SOME POSSIBLE RELIEF FROM THE HEAT...AFTERNOON HEAT INDICIES WILL STILL REMAIN NEAR 100 TO 105 DEGREES THROUGH MONDAY...THUS PRECAUTIONS SHOULD CONTINUE WHEN WORKING OUTSIDE.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.